Alert archive / New York / Coastal Flood Statements in 2017
Coastal Flood Statement 34, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Nov 7, 2017, 5:55 PM EST for Essex County, Hudson County, Union County, New Jersey; 4 counties in New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Nov 8, 2017, 10:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2017, 5:55 PM EST (22:55 UTC)
- In effect from
- Nov 8, 2017, 10:00 AM EST
- Expired
- Nov 8, 2017, 3:00 PM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WHUS41 KOKX 072255
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
555 PM EST TUE NOV 7 2017
...MINOR COASTAL FLOODING EXPECTED WEDNESDAY...
NYZ074-075-178-179-081000-
/O.NEW.KOKX.CF.Y.0028.171108T1500Z-171108T1800Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
555 PM EST TUE NOV 7 2017
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 1 PM EST
WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN NEW YORK NY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 1 PM EST
WEDNESDAY.
* LOCATIONS...ALONG THE SOUTHERN BAYS AND THE ATLANTIC OCEAN
BEACHFRONT OF WESTERN LONG ISLAND AND LOCATIONS ALONG LOWER NEW
YORK HARBOR.
* TIDAL DEPARTURE...1 TO 1 1/2 FT AROUND THE TIME OF HIGH TIDE.
* TIMING...LATE MORNING TO EARLY AFTERNOON WEDNESDAY.
* COASTAL FLOOD IMPACTS...THERE IS A LOW THREAT OF PROPERTY
DAMAGE. SHALLOW FLOODING IS EXPECTED IN THE MOST VULNERABLE
LOCATIONS NEAR THE WATERFRONT AND SHORELINE. SOME ROADS AND LOW
LYING PROPERTY INCLUDING PARKING LOTS, PARKS, LAWNS AND
HOMES/BUSINESSES WITH BASEMENTS NEAR THE WATERFRONT WILL
EXPERIENCE SHALLOW FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BERGEN POINT NY
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 3.0 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
07/11 PM 6.1/ 6.6 0.6/ 1.1 0.8/ 1.3 0 NONE
08/11 AM 7.2/ 7.7 1.7/ 2.2 1.0/ 1.5 0 MINOR
09/12 AM 6.0/ 6.5 0.5/ 1.0 0.8/ 1.3 0 NONE
09/12 PM 6.5/ 7.0 1.0/ 1.5 0.7/ 1.1 1 NONE
JAMAICA BAY NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
07/11 PM 6.6/ 7.1 0.7/ 1.1 0.8/ 1.3 2 NONE
08/11 AM 7.6/ 8.1 1.7/ 2.2 0.8/ 1.3 1 MINOR
09/12 AM 6.4/ 6.9 0.5/ 1.0 0.8/ 1.3 1 NONE
09/12 PM 7.1/ 7.6 1.2/ 1.7 0.7/ 1.1 1 NONE
ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
07/10 PM 6.1/ 6.6 0.5/ 1.0 0.8/ 1.3 2-3 NONE
08/11 AM 7.1/ 7.6 1.5/ 2.0 1.0/ 1.5 2 MINOR
08/11 PM 5.9/ 6.4 0.2/ 0.8 0.8/ 1.3 2 NONE
09/12 PM 6.5/ 7.0 0.9/ 1.4 0.6/ 1.1 1 NONE
FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
07/11 PM 3.7/ 4.2 -0.8/-0.2 0.6/ 1.1 2 NONE
08/11 AM 5.7/ 6.2 1.2/ 1.7 2.0/ 2.5 1 MINOR
09/12 AM 3.7/ 4.2 -0.8/-0.2 0.7/ 1.1 1 NONE
09/12 PM 4.2/ 4.7 -0.3/ 0.2 0.7/ 1.1 1 NONE
POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
07/10 PM 5.2/ 5.7 0.5/ 1.0 0.8/ 1.3 3 NONE
08/11 AM 6.6/ 7.1 1.9/ 2.3 1.4/ 1.9 3 MINOR
08/11 PM 5.0/ 5.5 0.2/ 0.8 0.8/ 1.3 2 NONE
09/12 PM 5.6/ 6.1 0.9/ 1.4 0.7/ 1.1 2 MINOR
EAST ROCKAWAY NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
07/10 PM 5.4/ 5.9 0.4/ 0.9 0.8/ 1.3 0 NONE
08/11 AM 6.6/ 7.1 1.6/ 2.0 1.1/ 1.6 0 MINOR
08/11 PM 5.2/ 5.7 0.2/ 0.8 0.8/ 1.3 0 NONE
09/12 PM 5.7/ 6.2 0.8/ 1.3 0.7/ 1.1 1 MINOR
&&
$$
NYZ080-081000-
/O.NEW.KOKX.CF.S.0034.171108T1700Z-171108T1900Z/
SOUTHWESTERN SUFFOLK-
555 PM EST TUE NOV 7 2017
...ISOLATED MINOR FLOODING POSSIBLE ON WEDNESDAY...
A FEW LOCATIONS MAY APPROACH OR JUST REACH MINOR COASTAL FLOODING
THRESHOLDS AROUND THE TIME OF HIGH TIDE EARLY WEDNESDAY AFTERNOON.
HIGH TIDE IS EXPECTED BETWEEN 12 PM AND 2 PM, WITH MOST TIDAL
DEPARTURES 1 TO 1 1/2 FEET.
&&
$$4 follow-up statements
900
WHUS41 KOKX 080819
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 AM EST WED NOV 8 2017
...MINOR COASTAL FLOODING TODAY...
NYZ074-075-081700-
/O.CAN.KOKX.CF.Y.0028.171108T1500Z-171108T1800Z/
/O.EXB.KOKX.CF.S.0034.171108T1500Z-171108T1700Z/
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
319 AM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG LOWER NEW YORK HARBOR,
JAMAICA BAY AND THE ARTHUR KILL.
* TIDAL DEPARTURE...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.
* TIMING...DURING TIMES OF HIGH TIDE THIS MORNING.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
$$
NYZ178-179-081900-
/O.EXT.KOKX.CF.Y.0028.171108T1500Z-171108T1900Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
319 AM EST WED NOV 8 2017
...COASTAL FLOOD ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING
TO 2 PM EST THIS AFTERNOON...
* LOCATIONS...ALONG THE SOUTHERN BAYS OF WESTERN LONG ISLAND.
* TIDAL DEPARTURE...1 TO 2 FT ABOVE ASTRONOMICAL TIDES.
* TIMING...DURING THE TIMES OF HIGH LATE THIS MORNING INTO EARLY
AFTERNOON.
* COASTAL FLOOD IMPACTS...SHALLOW FLOODING IS EXPECTED IN THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE. EXPECT
AROUND 1 TO LOCALLY 2 FEET OF INUNDATION ABOVE GROUND LEVEL IN
LOW LYING, VULNERABLE AREAS. SOME ROADS AND LOW LYING PROPERTY
INCLUDING PARKING LOTS, PARKS, LAWNS AND HOMES/BUSINESSES WITH
BASEMENTS NEAR THE WATERFRONT WILL EXPERIENCE SHALLOW FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
JAMAICA BAY NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/11 AM 7.6/ 8.1 1.7/ 2.2 0.9/ 1.4 0 MINOR
ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/11 AM 7.2/ 7.7 1.6/ 2.1 1.1/ 1.6 1-2 MINOR
FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/11 AM 5.7/ 6.2 1.2/ 1.7 2.0/ 2.5 0 MINOR
POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/11 AM 5.9/ 6.4 1.2/ 1.9 1.5/ 2.0 2-3 MINOR
EAST ROCKAWAY NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/11 AM 6.2/ 6.7 1.2/ 1.6 0.8/ 1.3 0 MINOR
&&
$$
NJZ006-106-108-081700-
/O.EXB.KOKX.CF.S.0034.171108T1500Z-171108T1700Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-
319 AM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG LOWER NEW YORK HARBOR,
NEWARK BAY, THE ARTHUR KILL AND TIDAL PORTIONS OF NORTHEASTERN
NEW JERSEY RIVERS.
* TIDAL DEPARTURE...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.
* TIMING...DURING TIMES OF HIGH TIDE THIS MORNING.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
$$
CTZ009-NYZ071-082000-
/O.EXB.KOKX.CF.S.0034.171108T1800Z-171108T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
319 AM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG WESTERN LONG ISLAND SOUND.
* TIDAL DEPARTURE...AROUND 1 FT ABOVE ASTRONOMICAL TIDE.
* TIMING...DURING TIMES OF HIGH TIDE THIS AFTERNOON.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
$$
NYZ080-081900-
/O.EXT.KOKX.CF.S.0034.171108T1500Z-171108T1900Z/
SOUTHWESTERN SUFFOLK-
319 AM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG THE SOUTHERN BAYS OF
SOUTHWESTERN SUFFOLK COUNTY.
* TIDAL DEPARTURE...AROUND 1 1/2 FT ABOVE ASTRONOMICAL TIDES.
* TIMING...DURING THE TIMES OF HIGH TIDE LATE THIS MORNING INTO
EARLY AFTERNOON.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
$$452
WHUS41 KOKX 081710
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1210 PM EST WED NOV 8 2017
NJZ006-106-108-NYZ074-075-081815-
/O.EXP.KOKX.CF.S.0034.000000T0000Z-171108T1700Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-
1210 PM EST WED NOV 8 2017
HIGH TIDE HAS PASSED.
$$
NYZ178-179-081900-
/O.CON.KOKX.CF.Y.0028.000000T0000Z-171108T1900Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
1210 PM EST WED NOV 8 2017
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
* LOCATIONS...ALONG THE SOUTHERN BAYS OF WESTERN LONG ISLAND.
* TIDAL DEPARTURE...1 TO 2 FT ABOVE ASTRONOMICAL TIDES.
* TIMING...DURING THE TIMES OF HIGH LATE THIS MORNING INTO EARLY
AFTERNOON.
* COASTAL FLOOD IMPACTS...SHALLOW FLOODING IS EXPECTED IN THE
MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
EXPECT AROUND 1 FOOT OF INUNDATION ABOVE GROUND
LEVEL IN LOW LYING, VULNERABLE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
$$
NYZ080-081900-
/O.CON.KOKX.CF.S.0034.000000T0000Z-171108T1900Z/
SOUTHWESTERN SUFFOLK-
1210 PM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG THE SOUTHERN BAYS OF
SOUTHWESTERN SUFFOLK COUNTY.
* TIDAL DEPARTURE...AROUND 1 1/2 FT ABOVE ASTRONOMICAL TIDES.
* TIMING...DURING THE TIMES OF HIGH TIDE LATE THIS MORNING INTO
EARLY AFTERNOON.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
$$
CTZ009-NYZ071-082000-
/O.CON.KOKX.CF.S.0034.171108T1800Z-171108T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
1210 PM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG WESTERN LONG ISLAND SOUND.
* TIDAL DEPARTURE...AROUND 1 FT ABOVE ASTRONOMICAL TIDE.
* TIMING...DURING TIMES OF HIGH TIDE THIS AFTERNOON.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.9 FT, MODERATE 10.4 FT, MAJOR 11.4 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 3.1 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/02 PM 8.8/ 9.3 1.5/ 2.0 0.8/ 1.3 1 MINOR
STAMFORD CT
MLLW CATEGORIES - MINOR 9.4 FT, MODERATE 11.0 FT, MAJOR 12.4 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/02 PM 9.3/ 9.8 1.4/ 1.9 0.7/ 1.1 1 MINOR
KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/02 PM 9.7/10.2 9.7/10.2 1.0/ 1.5 1 NONE
&&
$$385
WHUS41 KOKX 081829
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
129 PM EST WED NOV 8 2017
NYZ178-179-081930-
/O.CAN.KOKX.CF.Y.0028.000000T0000Z-171108T1900Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
129 PM EST WED NOV 8 2017
...COASTAL FLOOD ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN NEW YORK NY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.
HIGH TIDE HAS PASSED FOLLOWING OBSERVATION OF MINOR TIDAL FLOOD LEVELS.
$$
NYZ080-081930-
/O.CAN.KOKX.CF.S.0034.000000T0000Z-171108T1900Z/
SOUTHWESTERN SUFFOLK-
129 PM EST WED NOV 8 2017
HIGH TIDE HAS PASSED.
$$
CTZ009-NYZ071-082000-
/O.CON.KOKX.CF.S.0034.000000T0000Z-171108T2000Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
129 PM EST WED NOV 8 2017
* LOCATIONS...VULNERABLE LOCALES ALONG WESTERN LONG ISLAND SOUND.
* TIDAL DEPARTURE...AROUND 1 FT ABOVE ASTRONOMICAL TIDE.
* TIMING...DURING THE HIGH TIDE THIS AFTERNOON.
* COASTAL FLOOD IMPACTS...BRIEF MINOR FLOODING OF THE MOST
VULNERABLE LOCATIONS NEAR THE WATERFRONT AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BRIDGEPORT CT
MLLW CATEGORIES - MINOR 8.9 FT, MODERATE 10.4 FT, MAJOR 11.4 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 3.1 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/02 PM 8.8/ 9.3 1.5/ 2.0 0.8/ 1.3 1 MINOR
STAMFORD CT
MLLW CATEGORIES - MINOR 9.4 FT, MODERATE 11.0 FT, MAJOR 12.4 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.1 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/02 PM 9.3/ 9.8 1.4/ 1.9 0.7/ 1.1 1 MINOR
KINGS POINT NY
MLLW CATEGORIES - MINOR 10.0 FT, MODERATE 10.5 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 2.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
08/02 PM 9.7/10.2 9.7/10.2 1.0/ 1.5 1 NONE
&&
$$522 WHUS41 KOKX 081948 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 248 PM EST WED NOV 8 2017 CTZ009-NYZ071-082100- /O.EXP.KOKX.CF.S.0034.000000T0000Z-171108T2000Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 248 PM EST WED NOV 8 2017 THIS AFTERNOON'S HIGH TIDE HAS PASSED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Nov 7, 4:54 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 7, 4:54 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service New York NY
454 PM EST Tue Nov 7 2017
.SYNOPSIS...
A weak wave of low pressure moves well south and east of Long
Island through tonight. High pressure to the north gradually
builds in Wednesday into Wednesday night. High pressure over
the area on Thursday gives way to an approaching arctic cold
front, which will pass through the area late Thursday night.
High pressure then returns for the weekend before giving way to
another frontal system late Sunday into Monday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
For this update just added a chance of some sleet for early
this evening mainly NW of New York City with dry air level
aloft leading to cooling of the column, thus some IP being
reported in areas where precipitation is a bit more intense. A
Pacific jet in the upper levels and a fast nearly zonal flow in
the mid levels will be in place through tonight. At the surface,
a wave of low pressure will approach and move well south of
Long Island tonight while deepening slightly (4-6mb). The track
is projected for models to be well southeast of the 40N/70W
benchmark overnight into early Wednesday.
The region will continue to see rain continue through tonight,
tapering off for far NW sections overnight into daybreak
Wednesday. For the interior locations that are higher
elevations, there is potential for snow to mix with the rain
late tonight. The snow amounts are expected to be at most an
inch but more likely 1/2 inch or less. Most of the region is not
expected to see snow.
The few areas in the higher elevations for the interior NW
portions of the region that do receive snow will have some
factors that will aid its development. Wet bulb cooling in the
boundary layer will occur more if precip becomes more intense;
that would drag down colder air to the ground. If precip is
lighter, there is less potential for mixing with snow.
Minimum temperatures will range from the mid 30s to low 40s for
NYC Metro Area and coastal regions to low 30s for locations far
N/W of NYC.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
In the upper levels, there is a split jet structure. Polar jet
moves into North Central U.S. Wednesday and into Great Lakes
Wednesday night and subtropical jet will be moving eastward from
Southeast into mid-Atlantic Wednesday through Wednesday night.
For Wednesday, lingering rain moves southeast of Long Island
with NE flow gradually decreasing. Dry weather will prevail for
Wednesday and Wednesday night. The surface low pressure area
well southeast of the 40N/70W benchmark will move east farther
out into the Atlantic. Clouds eventually decrease by the
afternoon with high pressure gradually building in from the
north. Clouds will further decrease Wednesday night with the
high continuing to build in. The downward trend with winds will
continue as well, making for more radiational cooling Wednesday
night.
Maximum temperatures Wednesday will be limited due to cold air
advection from the backing of winds from low to mid levels. The
NE flow will keep maximum temperatures in the upper 40s to lower
50s. A blend of 1/3 NAM12 and 2/3 ECS guidance was used. For
Wednesday night, a blend of 1/2 ECS and 1/2 MET guidance was
used that conveys a range of lows from mid and upper 20s for
rural interior locations to low 40s in NYC.
For Wednesday night there is forecast areas of frost and patchy
frost across much of the region. Coastal CT and Suffolk County
NY have patchy frost but there is potential this could expand
in coverage in subsequent forecasts.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
***Record Cold Friday Night***
A digging upper trough across eastern Canada and into the
northeast quarter of the nation will send an arctic cold front
through the area late Thursday night. There is a good likelihood
of record cold Friday night with daytime highs Friday struggling
to get out of the 30s most locations. Readings will be be 15 to
20 degrees below normal.
Thereafter, the upper flow flattens with a more zonal flow to
follow. This will allow for a gradual moderation of
temperatures through early next week with a return to more
seasonable temperatures. High pressure will prevail through the
first half of the weekend and then retreats offshore Sunday
ahead of a fast moving frontal system over the Midwest and Great
Lakes. There are some timing and magnitude issues amongst the
global models with this system with the GFS on the faster side
of the envelope. Preference at this time was to go with model
consensus forecast with the frontal system approaching the area
Sunday night and then slowly passing to the east on Monday.
There is a chance of showers from Sunday afternoon into Monday.
Rainfall amounts appear to be light at this time. The 12Z ECMWF
places more emphasis on the southern branch energy, with a
slower progression of the system and higher rainfall amounts (up
to half an inch). Model trends will be watched, but the nature
of flow is more progressive and less amplified.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Low pressure develops off of the Middle Atlantic coast this
afternoon, and tracks southeast of Long Island tonight.
Conditions are varying between MVFR and VFR, but the general trend
for flight categories is for MVFR to become prevailing late into the
evening as -RA overspreads the terminals. It may take longest for
MVFR to develop at inland terminals. -RA will continue through early
Wednesday morning with a low potential for IFR in pockets of
moderate rain. Some snow could mix in at SWF overnight before the
precipitation ends.
NNE flow increases to 10-15 kt this evening/overnight. A few gusts
to around 20 kt are possible tonight but currently are not expected
to be frequent. The flow backs towards the N tonight and will
continue Wednesday morning.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Timing of lowering conditions in -RA this evening
could be off 1-3 hours. Pockets of IFR ceilings possible after 00z.
KLGA TAF Comments: Timing of lowering conditions in -RA this evening
could be off 1-3 hours. Pockets of IFR ceilings possible after 00z.
KEWR TAF Comments: Timing of lowering conditions in -RA this evening
could be off 1-3 hours. Pockets of IFR ceilings possible after 00z.
KTEB TAF Comments: Timing of lowering conditions in -RA this evening
could be off 1-3 hours. Pockets of IFR ceilings possible after 00z.
KHPN TAF Comments: Timing of lowering conditions in -RA this evening
could be off 1-3 hours. Pockets of IFR ceilings possible after 00z.
KISP TAF Comments: Timing of lowering conditions in -RA this evening
could be off 1-3 hours. Pockets of IFR ceilings possible after 00z.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday Afternoon-Thursday...VFR.
.Friday...VFR. Gusty WNW winds.
.Saturday...VFR.
.Sunday...Mainly VFR. Chance of showers.
&&
.MARINE...
The pressure gradient tightens as a low pressure area moving
well south of Long Island deepens tonight. The low tracks
farther into the open Atlantic Wednesday while slightly
deepening. Weak high pressure to the north will gradually build
in Wednesday into Wednesday night.
A gusty N-NE flow develops going into tonight with SCA wind
gusts becoming likely for all waters. On the ocean, boundary
layer winds mixing down could result in a few spots with some
brief gales but not enough temporal or spatial coverage to
warrant any gale headlines. Otherwise, expect SCA conditions to
continue tonight and then lingers mainly on the ocean for
Wednesday, although expect some SCA gusts on Eastern Long
Island Sound and Eastern Long Island Bays for Wednesday
morning. Conditions lower to below SCA Wednesday night with
winds as the pressure gradient decreases with high pressure
gaining control but the ocean seas will likely remain elevated
in SCA range.
So SCA headlines are as follows: All waters for tonight, ocean
and Eastern Long Island Sound and Eastern Long Island Bays
Wednesday morning, and then just the ocean for the rest of
Wednesday and Wednesday night.
Conditions should remain below SCA on the waters Thursday as
weak high pressure continues to be across the waters. An arctic
front will cross the region late Thursday night, with SCA
conditions expected on all waters into Friday evening. There is
a low potential for gale gusts.
Conditions will improve Saturday as high pressure builds into
the region with conditions forecast to return to sub SCA.
&&
.HYDROLOGY...
QPF is expected to range between 1/3 and 3/4 inch through early
Wednesday with no hydrologic impacts expected.
Rainfall amounts Sunday night into Monday are forecast to be
under a quarter inch. The 12Z ECMWF is more aggressive with a
slower frontal wave with the potential for higher rainfall
amounts. Model trends will be watched, but the nature
of flow is more progressive and less amplified.
&&
.TIDES/COASTAL FLOODING...
Potential for more widespread minor coastal flooding on
Wednesday due to the prolonged N/NE flow. There is even a low
potential for moderate coastal flooding along the most
vulnerable Western Great South Bay locales. The inhibiting
factor for more widespread flooding would be if northerly flow
remains strong through Wednesday morning high tides.
Another round of localized minor coastal flooding is possible for
the Thursday high tide cycle.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EST Wednesday for ANZ335-338-
345.
Small Craft Advisory until noon EST Wednesday for ANZ330-340.
Small Craft Advisory until 6 AM EST Thursday for ANZ350-353-
355.
&&
SYNOPSIS...JM/DW
NEAR TERM...JE/JM
SHORT TERM...JM
LONG TERM...DW
AVIATION...DS
MARINE...JM/DW
HYDROLOGY...JM/DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 7, 4:39 AM EST, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service New York NY 439 AM EST Tue Nov 7 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-080945- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 439 AM EST Tue Nov 7 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-080945- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 439 AM EST Tue Nov 7 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:06 AM EST | Coastal Flood Statement | OKX | Essex, Hudson, Union | 12 hr |
| Nov 7, 3:40 AM EST | Small Craft Advisory | OKX | 32 hr | |
| Nov 7, 5:55 PM EST | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Richmond | 20 hr |
Nearby
Coastal Flood Statements in New York, 2017Coastal Flood Statements in New Jersey, 2017Coastal Flood Statements in Connecticut, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.